MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, it was noted that there was an opacification on the lens surface after implantation.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Only video was returned.Returned photos and video show implanted intraocular lens (iol).There appears to be "polychromatic sheen" effect visible on the implanted iol.The root cause is deemed to be manufacturing related.The cause of ¿sheen¿ or ¿film-like¿ appearance is a result of a change in the positioning of the iol during the manufacturing process and is not associated with any foreign material or contamination.The observation has been reported clinically and confirmed in laboratory settings to rapidly disappear following implantation and should no longer be visible, or very little remaining, by the one-day postoperative visit.The appearance is a result of a temporary change in the surface of the iol that occurs during the delivery process which is only visible under certain orientations and illumination settings.This quickly resolves once the iol is delivered and exposed to intraocular temperature over time.There are no adverse impacts or lasting effects on the iol or the patient, and no adverse events or clinical impact on vision have been reported associated with this finding.Nci was previously raised for this issue.Capas were initiated to address this issue.Product referenced in this complaint has been manufactured prior to the implementation of the capa actions.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19517950
Report Number9612169-2024-00550
Device Sequence Number20376111
Product Code HQL
UDI-Device Identifier00380652251570
UDI-Public(01)00380652251570(17)270311(11)230313(10)25609131(21)25609131176
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Lot Number25609131
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date10/21/2024
Date Device Manufactured03/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown